I have suffered from bouts of depression, and constant anxiety for most of my life! Some days are really bad and I can't handle anything or focus on anything! I'm especially bad around my "time of the month" too! I sometimes swear I'm bi-polar or going crazy! The doc has told me to try Effexor-XR, 37.5 mg to start to see if it helps, but I do not like the idea of taking pills to get better and have been trying to do it naturally, like eating better, vitamins, etc. But I find it is not helping as much as it once was, and I really just want to get to a better place so that I can focus on getting better, and then maybe eventually wean myself back off of them once I feel I'm ready. I am scared of the side effects, and interactions with the vitamins and whatnot I take. I know that anti-depressants are a "hit and miss" drug, and you may have to do a lot of trial and error and try different ones, which scares me too. Anyway... I'm sitting here staring at the package and wondering what to do! My question is, what are the experiences of other people around my age in taking Effexor-XR??? And what time of day works best for them? Thank you all in advance for any advice you give me! :-)
You can't manage depression without medication. I think if you understand what it is you'll see that. It is a lack of a chemical in your brain. What effexor does is cause there to be more of that chemical. It is no different than a diabetic needing insulin. I took effexor for more then 10 yrs. I've taken antidepressants for 50 yrs. I only changed from effexor because I wanted other effects that effexor didn't off me.
An anti depressant will not cure depression, but it will alleviate the symptoms. Big warning, Effexor is a very difficult drug to withdraw from, as if you do it too fast you will get bad withdrawals. You won't get better, but you will feel better, which is not quite the same.
I have always taken lots of supplements. I was on 15omg Effexor for 9 years, and anti depressants for over 20 years. I have been without now for over a year and managing without drugs.
You sound like you may want to try anti depressants, as you are feeling low at the moment, and yes hopefully they will make you feel better. They can take up to 6 weeks or even longer before you begin to feel better, and they could make you feel worse before you feel any improvement.
Some anti depressants have side effects, I have been on many different ones and some gave me strange and worrying side effects. The only side effects I got with Effexor was indigestio9n and heartburn and weight gain, but then not everybody will get these. We all react differently to these drugs.
I am a lot older than you, but Effexor was the best anti depressant I took, it really did get rid of my depression and anxiety. So it is up to you whether you take them or not. Your experience may not be the same as mine, but you could benefit greatly.
Again, time of day is personal. I took mine at breakfast, but others may take them at different times. Personal choice and experience.
Let us know what you decide.
I have taken Effexor for almost 10 years now. I started have anxiety/panic attacks not long after I had my daughter 11 1/2 years ago. I took Lexapro for about a year and then had to switch to Effexor. I have had great success with this med. Very little side effects for me. I try to take the pill sometime before 10 each morning. If you decide to try this med out remember it will take about 3-4 weeks to really start to tell if it is going to work for u so don't give up on it. Best of luck to u!!
I understand that you are only 29 but what is your quality of life? Effexor has helped me, I also take 37.5. My doctor added Lamictal and I feel like the
person I want to be. Like the others have said, give it time to work. I didn't have any side effects. I take mine in the morning.
Hey there, I like you had suffered with mdd, anxiety, all sorts of problems from as far back as I could remember! After I had 2 children I nearly broke in two with all of my symptoms. This was in 1987. I eventually sought help for I felt I was gonna lose it and not cone back from it. Honey quit torturing yourself and try something! It may take a few wks. To get in your system and a little longer to start feeling better but what do u have to lose? Except you! Also educate yourself on all ur problems with simpler books, here, ect., and that will help akso! Don't keep wasting your life ..please! I take Paxil and it has been great after so many trial and errors! Let me know how u r doing!:)
Hi, I know you asked for experiences of people around you age - I am 20 years old, but have a cousin who is also 29, and we have both been on Effexor-XR and discussed its effects etc. This drug is horrible, and though I would say that I am no longer depressed, I regret not having tried a different medication to counter my depression. The problem with Effexor-XR which most people encounter is that it gives you extremely bad withdrawal symptoms. As such, my cousin stopped taking it after 2 months. I am still on it, however, after almost 9 months. This is because I wanted to take it for at least 6 months since I had already endured a couple of months of the pain of taking it, just to make sure it at least did its job. I will be coming off it over the holidays, however, with the help of my GP at home. My college GP was the one who prescribed it, and he retired the month after he did.
He had been working for the NHS for 30 years. My doctor at home said that this explains why he would put me on a drug that is considered a 'last resort' kind of drug. I would try something like Citalopram before ever resorting to Effexor XR. Within a few hours of missing a dose, I start feeling electroshocks in my hands and in my head. The one time I missed it for two days (because it was a weekend and I couldn't get a new prescription from my GP), I ended up vomiting on the street and breaking down into tears at a pharmacist, begging him to give me just one pill to keep me going til the next day. Coming off it makes me feel like a junkie. I am not a medical professional but I would really recommend asking for a different antidepressant before enduring the withdrawal symptoms of Effexor.
I would first try to eat less sugar and exercise daily for 3 weeks first. Then if you still think you may benefit because your depression is still present than by all means give it a go. Just research it as much as you can first so you know what it entails. They do not last forever with the same effect. Like any and all medications after time, you build a tolerance and it will take more to get an effect and even then it will nec=ver be as good as when you first started taking them. Either way, I do not recommend taig long term. They are designed to be used temporarily so you can make needed lifestyle changes to help your depression. The best antidepressant in the entire world is free and it is called cardio exercise. Good luck in your journey and remember you are not alone.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 15 Jan 2019 • 9 answers
Updated 6 days ago • 14 answers
Updated 13 Dec 2016 • 4 answers
Updated 27 Apr 2017 • 1 answer
Updated 26 Oct 2018 • 3 answers